Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Sores in the mouth, loss of appetite, enervation, high fever. No improvement with medicines. Treatment suggestion?

A friend has been sick for over two weeks. She has sores in her mouth (on her tongue - that has more than double in size), high fever, loss of weight (10 pounds), loss of appetite , loss of energy and I m sure dehydrated. She has been to urgent care, the ER and her own physician - all have given her antibiotics , but none have helped. The last antibiotic she was on made everything taste putrid and she stopped taking them. The only thing she has responded to at all was Prednisone (sp?) given at the ER, but she wasn t given any refills for it. The only thing she has been tested for, that I m aware of, is strep which came back negative. Any ideas on what she should do now or who she should see? She has been in bed, unable to work for over two weeks.
Asked On : Mon, 23 Jul 2012
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Hello. Welcome to hcm.
Varied symptoms like this can be infection like pneumonia or chronic disorders which immune deficiency.
I adivce you to undergo fever profile which tests for most of infections,usg abdomen, xray chest,complete blood examination,hiv,tuberculosis,malaria antigen test. Hospital admission will be better to manage hydration and i.v. antibiotics. Once diagnosis made,it can be treated accordingly.
All the best
Answered: Tue, 24 Jul 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor